Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 122, NWS Mobile, AL

July 14, 2019Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2019, 11:03 AM CDT for Perry County, Wayne County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2019, 11:03 AM CDT (16:03 UTC)
Expired
Jul 14, 2019, 11:30 AM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2565 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

459 
WUUS54 KMOB 141603
SVRMOB
MSC111-153-141630-
/O.NEW.KMOB.SV.W.0122.190714T1603Z-190714T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1103 AM CDT Sun Jul 14 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Perry County in southeastern Mississippi...
  Western Wayne County in southeastern Mississippi...

* Until 1130 AM CDT.

* At 1103 AM CDT, a severe thunderstorm was located over Richton, 
  moving north at 25 mph. A tornado may form with little advanced 
  notice.

  HAZARD...60 mph wind gusts and possible brief tornado.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Richton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3143 8894 3182 8894 3183 8884 3126 8885
      3125 8906 3143 8908
TIME...MOT...LOC 1603Z 178DEG 21KT 3132 8896 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:08 AM CDT, 55 minutes earlier.

Area forecast discussion, Jul 14, 10:08 AM CDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1008 AM CDT Sun Jul 14 2019

.DISCUSSION...Updated for latest marine discussion below.

&&

.MARINE...Tropical Storm Barry continues to move inland, with the
center passing over northwestern Louisiana. With Barry moving
further away from the marine area, buoy and coastal observations
are now reporting sustained winds of 15 to 20 knots, with only a
few higher gusts. Seas have also lowered below 7 feet, but still
remain elevated in the 5 to 6 foot range. Therefore, the Small
Craft Advisory for the gulf waters was allowed to expire at 10 AM
CDT. Small craft should however exercise caution through Monday
moring. Updated products sent. /22

&&

.PREV DISCUSSION... /issued 646 AM CDT Sun Jul 14 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Mostly MVFR cigs and visibilities through 15.12z.
Short periods of IFR cigs and visibilities will also be possible
mainly in scattered to numerous showers and thunderstorms later
today and this evening. Winds will continue to be southeast at 8
to 12 knots early today increasing to 15 to 20 knots with slightly
higher gusts late this morning through early this evening
diminishing to 6 to 10 knots late this evening through 15.12z.
32/ee

PREV DISCUSSION... /issued 457 AM CDT Sun Jul 14 2019/

NEAR TERM /Now Through Sunday night/...Tropical Storm Barry now
located over south central LA approximately 60 miles north of Lake
Charles early this morning will continue to track northward over
western LA today reaching the LA/AR border by early this evening.
Barry continues to track northward east of a broad upper ridge
located over the SW conus and lower plains and east of another
broad upper ridge located from the western Atlantic to the eastern
Gulf. Near the surface high pressure continues to stretch
southward from the northeast conus to the NE Gulf also helping to
keep Barry on its northerly track. With this pattern the main
concern across the northern gulf coast continues to be periods of
very heavy rain possibly leading to some inland flooding especially
over the western half of the forecast area. Latest high res data
continues to show more development with new cells forming mostly
off the AL coast tracking northward over Mobile and Baldwin
counties early this morning spreading north and west over much of
southeast MS and the far western locations of southwest AL later
today possibly resulting in an additional 2 to 4 inches of rain in
these locations with slightly higher amounts locally. With this
will continue with the Flash Flood Watch in these areas through
this afternoon.

As for severe weather the best chance for damaging winds and an
isolated tornado will be over the western half of the forecast area
or generally west of a line stretching from Pensacola FL to Camden
AL. Currently ML capes range from 2500 j/kg to the south and 1500
j/kg well to the north combined with 0-1km helicity values ranging
100 to 200 m2/s2. As a result isolated occurrences of damaging
straight line winds along with short lived tornadoes can't be ruled
out beginning later this morning continuing through early to mid
evening.

Temperatures will continue to be moderated generally over the
western half of the forecast area and near or just above seasonal
levels to the east. Highs today will range from the upper 70s to
lower 80s over the western half of the forecast area and the middle
80s to near 90 to the east. Lows tonight will range from the lower
to middle 70s for most inland areas and the upper 70s to lower 80s
along the coast. 32/ee

SHORT TERM /Monday Through Tuesday night/...The low pressure
system associated with Barry will continue to slowly lift
northward across Arkansas Monday before finally becoming absorbed
into an upper level trough over Missouri and Illinois during the
day Tuesday. An upper level ridge of high pressure stretching
westward across the western Atlantic and over the Bahamas and
Florida peninsula Monday will slowly build toward the southeastern
U.S. through Tuesday night. A moist southwest flow pattern aloft
will persist across our forecast area Monday between these
features, with the axis of deepest moisture (precipitable water
values around 2") stretching across southeast Mississippi into
adjacent southwest Alabama. Showers and storms will be most
numerous across this portion of our CWA into Monday afternoon,
and we have drawn 60-70% POPs across locations along and northwest
of a Mobile to Thomasville line, while keeping scattered coverage
in the 30-50% range across the remainder of the area. We will
still need to monitor for locally heavy rainfall across the
northwestern half of the region going into Monday afternoon.
Showers and storms should decrease in coverage Monday evening into
late Monday night as the low pressure system and associated deeper
moisture continues to lift north. POPs will come down to slight
chance mainly across southeast Mississippi and adjacent far
southwest Alabama for the Monday night period. High temperatures
should trend a little warmer in the mid to upper 80s over our
western zones and around 90 degrees to the lower 90s across
eastern portions of the area.

The upper level ridge axis will continue to build westward across
much of our forecast area Tuesday and Tuesday night. An axis of
moisture will still reside across southeast Mississippi and
interior southwest Alabama on the northwestern periphery of the
building ridge and also to the southeast of the mid level trough
axis, so will keep about a 30% chance of showers and storms in the
forecast over this portion of the area, with more isolated
(~15-20%) coverage over the rest of the CWA. Increasing subsidence
under the building ridge should support a dry forecast Tuesday
night. Highs Tuesday continue to trend a little warmer with the
building ridge, and will have highs forecast to range from around
90 over our western zones and along the coast, to the lower to mid
90s across eastern parts of the forecast area. /21

LONG TERM /Wednesday Through Saturday/...The upper level ridge of
high pressure will continue to build westward across the north
central Gulf Coast region Wednesday, before slowly advancing
westward across the Mississippi Valley and Plains states through
the end of the week. Convective coverage may be quite limited
under this building feature Wednesday, but there will be enough
moisture to support at least isolated showers/storms in the
forecast. A mid level trough axis on the eastern or southern
periphery of the ridge axis may migrate toward our area late in
the period, which may bring an increase in convective coverage for
the latter part of the week. Temperatures otherwise will average
near normal in the lower to mid 90s each day, with max heat
indices also trending up in the 100-105 degrees range. /21

MARINE...Southerly winds and seas will continue to slowly subside
through early next week as Barry tracks northward away from the
north central gulf coast. As Barry continues to shift northward high
pressure along the eastern seaboard, stretching east over the
western Atlantic, will shift west helping to maintain a light to
moderate southerly wind flow over the marine area through midweek.
For today and tonight a moderate to strong southerly flow will
continue with Small Craft conditions remaining over the open gulf
waters of AL and NWFL through mid morning today followed by
exercise caution levels later today through mid morning Mon. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday evening for ALZ265-266.

     High Surf Advisory until 1 PM CDT this afternoon for ALZ265-266.

     Coastal Flood Advisory until 1 PM CDT this afternoon for
     ALZ263>266.

     Flash Flood Watch until 7 PM CDT this evening for ALZ051>053-
     261>266.

FL...High Rip Current Risk through Monday evening for FLZ202-204-206.

     High Surf Advisory until 1 PM CDT this afternoon for FLZ202-204-
     206.

     Coastal Flood Advisory until 1 PM CDT this afternoon for FLZ202-
     204-206.

MS...Flash Flood Watch until 7 PM CDT this evening for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 10 AM CDT this morning for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 14, 5:25 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
525 AM CDT Sun Jul 14 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
525 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle.

A Flash Flood Watch is in effect for southeast Mississippi,
portions of southwest Alabama.

A Coastal Flood Advisory is in effect for coastal portions of
Alabama and the western Florida panhandle.

A High Surf Advisory is in effect for coastal portions of Alabama
and the western Florida panhandle.

A Elevated Risk of flooding is in effect for southeast
Mississippi, portions of southwest Alabama.

A Limited Risk of flooding is in effect for portions of interior
southwest Alabama, south central Alabama, the western Florida
panhandle.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle until 7:00 PM CDT
Monday.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Saturday.

GMZ630>636-650-655-670-675-151030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
525 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and northwest
Florida waters out 60 nm until mid morning today.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous conditions for small craft will continue over the open
Gulf waters of Alabama and northwest Florida through early Monday.

In the hours before

Special weather statement, Jul 14, 9:27 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 AM CDT Sun Jul 14 2019

MSZ075-076-078-079-141515-
Stone MS-Perry MS-Greene MS-George MS-
927 AM CDT Sun Jul 14 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHEASTERN PERRY...SOUTHWESTERN GREENE AND
NORTHEASTERN STONE COUNTIES UNTIL 1015 AM CDT...

At 926 AM CDT, the strong thunderstorm with weak rotation was
located 16 miles east of Wiggins, moving north at 20 mph. This storm
may produce a tornado with little or no advanced warning.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Beaumont, New Augusta and McLain.

LAT...LON 3080 8881 3080 8892 3123 8905 3123 8881
TIME...MOT...LOC 1426Z 176DEG 19KT 3084 8886

JLH
Special weather statement, Jul 14, 10:13 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
1013 AM CDT Sun Jul 14 2019

ALZ052-141600-
Washington AL-
1013 AM CDT Sun Jul 14 2019

...A SHOWER WITH ROTATION WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN WASHINGTON COUNTY UNTIL 1100 AM CDT...

At 1012 AM CDT, a shower with weak rotation was located 4 miles
southwest of Tibbie, or 11 miles south of Chatom, moving north at 25
mph. A tornado may form with little advanced warning.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Chatom, Tibbie and Millry.

LAT...LON 3124 8816 3122 8837 3156 8846 3164 8846
      3167 8816
TIME...MOT...LOC 1512Z 173DEG 21KT 3131 8828

JLH
Special weather statement, Jul 14, 10:42 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1042 AM CDT Sun Jul 14 2019

MSZ067-075-076-141630-
Perry MS-Greene MS-Wayne MS-
1042 AM CDT Sun Jul 14 2019

...SHOWERS WITH WEAK ROTATION WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY...WESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 1130 AM CDT...

At 1041 AM CDT, the shower with weak rotation was located 8 miles
northeast of Richton, moving north at 30 mph. A tornado may form
with little advanced notice.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton.

LAT...LON 3143 8894 3182 8894 3184 8875 3137 8873
      3135 8894 3143 8896
TIME...MOT...LOC 1541Z 179DEG 24KT 3143 8884

JLH
Special weather statement, Jul 14, 10:48 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1048 AM CDT Sun Jul 14 2019

MSZ075-141630-
Perry MS-
1048 AM CDT Sun Jul 14 2019

...A SHOWER WITH ROTATION WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY COUNTY UNTIL 1130 AM CDT...

At 1047 AM CDT, the shower with weak rotation was located near
Beaumont, or 11 miles south of Richton, moving north at 25 mph. A
tornado may form with little advanced notice.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton and Beaumont.

LAT...LON 3143 8894 3115 8890 3115 8902 3143 8909
TIME...MOT...LOC 1547Z 177DEG 24KT 3119 8897

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:27 AM CDTSpecial Weather StatementMOBPerry48 min
Jul 14, 10:42 AM CDTSpecial Weather StatementMOBWayne48 min
Jul 14, 10:48 AM CDTSpecial Weather StatementMOBPerry42 min
Jul 14, 11:12 AM CDTTornado WarningMOBPerry, Wayne48 min
Jul 14, 2:04 PM CDTSpecial Weather StatementMOBPerry41 min
Jul 14, 3:08 PM CDTSpecial Weather StatementMOBPerry37 min
Jul 14, 4:04 PM CDTSpecial Weather StatementMOBGeorge, Greene, Perry86 min
Jul 14, 4:11 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
Jul 14, 4:54 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne3 hr
Jul 14, 6:46 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.